Couldn't find what you looking for?

TRY OUR SEARCH!

I have bad Insomnia and I have tried all the over the counter sleep products and they don't help at all , probably because they only contain > Benadryl.

I tried : Melatonin and it was a waste of money , it did nothing either.

I went to the doctor and was given : Ambien CR and that didn't help.

Went back to the doctor and was told to try 100 mg. DOXEPIN.

Oh my word , that is dreadfully wicked stuff.

Not only did I NOT Sleep , it causes you to be extremely drunk , to where you can't talk because you have slurred speech , you stagger and stumble around , you can't think or concentrate on anything , and for the 2 minutes I might have dozed off , it causes you horrific nightmare halliucinations.

DON'T Take this Medication.[/enc]

Loading...

Thank you for the heads-up. I was wondering if you had done any investigating into why you are having trouble sleeping. I know that the meds help, but do you know why? That would seem like a way to solve the whole problem. Have you tried that angle? That would eliminate the medicine, which is just masking the symptom. Please let me know if you have and what you've learned. I look forward to hearing back from you.
Reply

Loading...

I know this thread was a long time ago, but I am also having horribly vivid night terrors that I can feel emotionally and physically. I wake up in the middle of the night screaming. It can't possibly help you sleep if it gives you such bad nightmares you wake up anyway. I stopped the med 4 nights ago and the nightmares continue. I think I'm going to lose my mind. 

Reply

Loading...

I have terrible anxiety, it's so bad that I can't even sleep most nights. My doctor suggested this and it was a horrific experience. I have never experienced anything as terrifying as the nightmares this drug produces. If you stop taking it the nightmares will still continue for quite sometime. If you're doctor is treating your anxiety/insomnia as a joke then find a different doctor. I seriously feel sorry for anyone going through what I had to go through. Xanax is the only medication that helps but I'm sure everyone reading this knew that already.
Reply

Loading...

I started this 3 weeks ago and am having horrific reoccuring nightmares which is weird because i never dream or remember them. I wake up in a sweat, shaking and screaming. Im stopping this immediatelt
Reply

Loading...

I realize this might have been some time ago, but I've been on doxepin for a week now. 10 mg, actually. It's low dose, but doctor also told me that I cannot take anything with it aside from my blood pressure medication and my omeprazole as needed. Anyhow, I am also having strange dreams, but not nightmares. Then again, they're not nightmares to me. Lol. For example, last night I dreamt that I was watching myself dreaming while watching myself dreaming. Creepy, yes, but not horrific.

Maybe the 100 mg is way too high? Is that the first dosage given? Or did your PCP start there? Just curious.
Reply

Loading...

I have nightmares/weird dreams occasionally from it. I am on a very low dosage. Last night I dreamed my daughter was married to the gov., we were running late for the inauguration and it was raining, I had forgotten my hose and kept losing my jewelry.
Reply

Loading...

I'm a Vietnam War veteran who has had multiple medication trials since 1984, of which the combination 10 mg prozac and 10 mg doxepin has recently created nightmare terror and hallucinations.
Reply

Loading...

Me too. Between the nightmares it felt like I was jogging in my sleep. Weird weird weird. Never taking it again! There's a particular blood pressure drug that's supposedly
good for Ptsd nightmares. I'll have to get back on that. Forgot the name.
Reply

Loading...

Prazosin is the name of it. Worth talking to your doctor abot.
Reply

Loading...

This exact same thing happened to me. My doctor prescribed it to help sleeping from a terrible rash. After just a few days I honestly thought I was going crazy. I couldn't tell the difference between nightmares and reality. I also felt paralyzed in my sleep. It continued for a while after stopping the drug. I do not suggest this especially for people who are already depressed or have anxiety.
Reply

Loading...

I have maintenance insomnia (waking up after a few hours or less) and tried CBT-I which worked up to a point but doesn't help if you have chronic pain. I'm on my third medication, Doxepin, from a migraine/insomnia specialist. It does help me sleep pretty much straight through the night for 5-7 hours, but the dreams are very vivid and last night so disturbing I had to take a Xanax. I'm giving the Doxepin time. I take a low dose, 1/8 of a teaspoon liquid in 4 ounces of water an hour before bed. I crave "normal" sleep, so I'm hoping this side effect passes.
Reply

Loading...

omg this is the same thing im going through right now...i feel paralyzed in my sleep...i feel like im dying slowly...it Feels like im awake...i try raisinf my Phone but it Doesn't move, i try Speaking but im stuck...its so scarey! I just got up somehow and drank a glass of milk...just praying i get back on my seroquel! Ive gained weight so i was trying to wean off but the hell with it thats all that seems to work!!! DOXEPIN SUCKS!!!
Reply

Loading...

I've been on doxepin since a month after hurricane Harvey hit Houston, where I live, cause for about a month we couldn't find my regular bipolar medicine desipramine, it just totally went out of stock or was stopped in production. Anyways I got put on doxepin for a while I'd just have very vivid dreams and they had alot of horror movie vibes which I could take most the time cause I watch horror movies and i like those, but over the past month to maybe to months, my family had lost our house and I had accidentally packed up my meds including my doxepin so I wasn't on it for 2wks or more. When I got back on it (it was 100mgs at the time) I started having nightmares and then it got upped to 150mgs and they got so much worse and I can't wake up from my meds, cause I have such bad insomia I have to take quite a few meds so I can just stay asleep through the night and this medicine it's like a bad dream you cannot wake up from, I woke up from the recent one being strangled by my blankets and my pillows all over the floor and I never thought I'd be so happy to be woken up by my dog barking to go outside
Reply

Loading...

OMG this is exactly what happened to me tonight. Probably only slept two hours, terrible dreams, anxiety, laid in bed for an hour feeling like I was paralyzed trying to will my body to move and speak. This is a terrible medication. Going back to my zolpidem.
Reply

Loading...